Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 84, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Nov 8, 2017, 3:26 AM CST. It took effect at Nov 9, 2017, 4:00 AM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2017, 3:26 AM CST (09:26 UTC)
- In effect from
- Nov 9, 2017, 4:00 AM CST
- Expired
- Nov 10, 2017, 4:00 AM CST
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
856 WHUS73 KGRB 080926 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 326 AM CST WED NOV 8 2017 LMZ521-522-541>543-081730- /O.NEW.KGRB.SC.Y.0084.171109T1000Z-171110T0600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 326 AM CST WED NOV 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT. * WINDS...SHIFTING TO THE NORTHWEST AND INCREASING TO 20 TO 30 KNOTS WITH GALE FORCE GUSTS. * WAVES...BUILDING TO 2 TO 4 FEET WITH 3 TO 5 FOOT WAVES AROUND NORTHERN DOOR COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
260 WHUS73 KGRB 081558 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 958 AM CST WED NOV 8 2017 LMZ521-522-541>543-090000- /O.CON.KGRB.SC.Y.0084.171109T1000Z-171110T0600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 958 AM CST WED NOV 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... * WINDS...SHIFTING TO THE NORTHWEST AND INCREASING TO 20 TO 30 KNOTS TONIGHT. GALE FORCE GUSTS UP TO 35 KTS POSSIBLE THURSDAY. * WAVES...BUILDING TO 2 TO 4 FEET THURSDAY. WAVES OF 3 TO 5 FEET AROUND NORTHERN DOOR COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
586 WHUS73 KGRB 082140 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 340 PM CST WED NOV 8 2017 LMZ521-522-541>543-090545- /O.CON.KGRB.SC.Y.0084.171109T1000Z-171110T0600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 340 PM CST WED NOV 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... * WINDS...VEERING NORTHWEST AND INCREASING TO 20 TO 30 KNOTS EARLY THURSDAY MORNING. GALE FORCE GUSTS TO 35 KNOTS POSSIBLE MAINLY NEAR NORTHERN DOOR COUNTY AND ALONG THE NEARSHORE WATERS OF LAKE MICHIGAN. * WAVES...BUILDING TO 2 TO 4 FEET THURSDAY. HIGHER WAVES OF 4 TO 6 FEET AROUND NORTHERN DOOR COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
013 WHUS73 KGRB 090311 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 911 PM CST WED NOV 8 2017 LMZ521-522-541>543-091115- /O.CON.KGRB.SC.Y.0084.171109T1000Z-171110T0600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 911 PM CST WED NOV 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... * WINDS...VEERING NORTHWEST AND INCREASING TO 20 TO 30 KNOTS EARLY THURSDAY MORNING. GALE FORCE GUSTS TO 35 KNOTS POSSIBLE MAINLY NEAR NORTHERN DOOR COUNTY AND ALONG THE NEARSHORE WATERS OF LAKE MICHIGAN. * WAVES...BUILDING TO 2 TO 4 FEET THURSDAY. HIGHER WAVES OF 4 TO 6 FEET AROUND NORTHERN DOOR COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
715 WHUS73 KGRB 091002 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 402 AM CST THU NOV 9 2017 LMZ521-522-541>543-091815- /O.CON.KGRB.SC.Y.0084.000000T0000Z-171110T0600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 402 AM CST THU NOV 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...NORTHWEST INCREASING TO 20 TO 30 KNOTS. GALE FORCE GUSTS TO 35 KNOTS POSSIBLE MAINLY NEAR NORTHERN DOOR COUNTY AND ALONG THE NEARSHORE WATERS OF LAKE MICHIGAN. * WAVES...BUILDING TO 2 TO 4 FEET. HIGHER WAVES OF 4 TO 6 FEET AROUND NORTHERN DOOR COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
799 WHUS73 KGRB 091609 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1009 AM CST THU NOV 9 2017 LMZ521-522-541>543-100015- /O.EXT.KGRB.SC.Y.0084.000000T0000Z-171110T1000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1009 AM CST THU NOV 9 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST FRIDAY... * WINDS...NORTHWEST TO 30 KTS. WITH A FEW HIGHER GUSTS POSSIBLE MAINLY NEAR NORTHERN DOOR COUNTY AND ALONG THE NEARSHORE WATERS OF LAKE MICHIGAN. * WAVES...2 TO 4 FEET. HIGHER WAVES OF 3 TO 5 FEET AROUND NORTHERN DOOR COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
508 WHUS73 KGRB 092116 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 316 PM CST THU NOV 9 2017 LMZ521-522-541>543-100530- /O.CON.KGRB.SC.Y.0084.000000T0000Z-171110T1000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 316 PM CST THU NOV 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST FRIDAY... * WINDS...NORTHWEST TO 30 KTS. WITH A FEW HIGHER GUSTS POSSIBLE MAINLY NEAR NORTHERN DOOR COUNTY AND ALONG THE NEARSHORE WATERS OF LAKE MICHIGAN. * WAVES...2 TO 4 FEET. HIGHER WAVES OF 3 TO 5 FEET AROUND NORTHERN DOOR COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
649 WHUS73 KGRB 100325 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 925 PM CST THU NOV 9 2017 LMZ521-522-541>543-101000- /O.CON.KGRB.SC.Y.0084.000000T0000Z-171110T1000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 925 PM CST THU NOV 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST FRIDAY... * WINDS...NORTHWEST TO 30 KTS. WITH A FEW HIGHER GUSTS POSSIBLE MAINLY NEAR NORTHERN DOOR COUNTY AND ALONG THE NEARSHORE WATERS OF LAKE MICHIGAN. * WAVES...2 TO 4 FEET. HIGHER WAVES OF 3 TO 5 FEET AROUND NORTHERN DOOR COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 7, 10:46 PM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Nov 7, 10:46 PM CST, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1046 PM CST Tue Nov 7 2017 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Wednesday Issued at 148 PM CST Tue Nov 7 2017 The latest RAP analysis and satellite/radar imagery show high pressure centered from the northern Rockies to the Great Lakes early this afternoon. Mid and high clouds have moved out of Wisconsin and into northern Illinois, while backing winds have caused lake effect clouds to retreat north out of north-central WI. The next cold front is digging southeast across central Canada, with mid and high clouds already approaching the northern MN border. Because impacts from this next system are not expected to arrive until Wednesday night, concerns mainly revolve around cloud cover and temps in this part of the forecast. Tonight...High pressure will slide to the southeast into the Central Plains at the same time as the next cold front approaches northern Minnesota by early Wednesday morning. Will see cirrus increase from northwest to southeast starting around late in the evening. Because the pressure gradient will remain relatively tight, chances for the wind to decouple look low. So think temps will not have an opportunity to tank despite the very dry arctic airmass in place. Have therefore remained conservative with temps, with lows ranging from the mid teens in the north to the mid 20s in the southern Fox Valley. Wednesday...The cold front will move into northwest Wisconsin by late in the afternoon. Deeper cloud cover will reside behind the front, so the threat of precip should hold off until evening. Will otherwise see periods of scattered to broken cirrus overhead for much of the day. High temperatures will range from the low 30s in Vilas County to the lower 40s near the Lake. .LONG TERM...Wednesday Night Through Tuesday Issued at 148 PM CST Tue Nov 7 2017 An active weather pattern is in store for Wednesday night into Thursday as the upper level trough moves through, accompanied by very strong cold air advection. A shortwave will help lend some instability to the region, making Snowfall likely for much of northeastern Wisconsin in the early morning hours on Thursday. The primary focus during this time period and into Friday however, will be far northern Wisconsin where the mesoscale influence of Lake Superior will make snow fall totals higher, especially for Vilas County. Higher snow totals will be possible in far northern Wisconsin if the winds currently forecast to be northwesterly take a more northerly turn. Strong cold air advection continues through Thursday, as 850mb temperatures are pushed to the -15C and colder range. Expect relatively minimal warming during the day on Thursday as cold air continues to flow across the region, keeping high temperatures well below normal. High pressure will rotate off towards the east by late Friday night, bringing a chance to see temperatures rise once more towards the beginning of the weekend. Southerly flow into the weekend will herald the next approaching trough for the region, as the next chance to see some active weather arrives. Snow is expected to return to the region on Saturday with the upper level trough, along with a fairly saturated column thanks to the southerly flow through the earlier parts of the day. Warming near the Fox Valley and lakeshore through this period may be sufficient for a switch to rain in the afternoon, before any lingering precipitation once again returns to snow towards the end of the day. Quieter conditions return by Sunday into Monday. Well below normal temperatures start on Thursday and linger on into Friday before southerly flow gets temperatures closer to normal by the end of the weekend. && .AVIATION...for 06Z TAF Issuance Issued at 1040 PM CST Tue Nov 7 2017 Some changes to the forecast late this evening as satellite was indicating stratus deck (MVFR CIGS) below an inversion across south central Minnesota. Expect this stratus deck to advect eastward into the area later tonight or early on Wednesday morning, making it to KAUW/KCWA around 11z and KGRB/KATW/KMTW around 13z. Still uncertain how long the stratus deck will linger, but have several hours of MVFR CIGS. Gusty west winds with gusts to near 20 knots are expected late Wednesday morning and lasting until 23z. Cold front is expected to move across the area Wednesday night. Snow removal/salting operations will be needed Wednesday night into Thursday morning across northern Wisconsin. Snow arrives across the northern Wisconsin Wednesday evening and overspreads the remainder of the area early on Thursday morning. Highest snowfall totals expected across the far north with a dusting south of highway 10. Cold and windy on Thursday with occasional snow showers across northern Wisconsin. Gusts of 25 to 30 knots expected at most locations. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Wednesday evening through Thursday evening for WIZ005. && SHORT TERM.....MPC LONG TERM......Uhlmann AVIATION.......Eckberg
Hazardous weather outlook, Nov 7, 1:57 PM CST, 13 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 157 PM CST Tue Nov 7 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 157 PM CST Tue Nov 7 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a good chance of accumulating lake effect snow across northern Wisconsin late Wednesday night into Thursday behind the passage of a strong cold front. Snow totals are expected to range from 2 to 4 inches over Vilas County and 1 to 2 inches farther south and east. This new snow will likely lead to slippery stretches on area roadways. The next weather system is forecast to bring a chance of light snow to the region late Friday night. As warmer air arrives on Saturday, the snow will become mixed with or change to all rain over eastern Wisconsin, before changing back to light snow Saturday night. It is too early to determine snow accumulations with this system. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-082000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 157 PM CST Tue Nov 7 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday A few gale force gusts are possible behind the passage of a strong cold front on Thursday. MPC/Uhlmann
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 8:17 PM CST | Winter Storm Watch | GRB | Vilas | 12 hr |
| Nov 8, 8:35 AM CST | Winter Weather Advisory | GRB | Vilas | 33 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.